Alert archive / Virginia / Tornado Warnings in 2004
Tornado Warning 7, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 11, 2004, 4:46 PM EDT for Fluvanna County, Virginia. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2004, 4:46 PM EDT (20:46 UTC)
- Expired
- Jun 11, 2004, 5:00 PM EDT
- In force
- 14 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Fluvanna County, VA
The radar
The Sterling radar (KLWX), 143 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 4:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835
WFUS51 KAKQ 112046
TORAKQ
VAC065-112100-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
446 PM EDT FRI JUN 11 2004
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
FLUVANNA COUNTY IN CENTRAL VIRGINIA
* UNTIL 500 PM EDT
* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NAHOR...OR
ABOUT 8 MILES NORTHWEST OF PALMYRA...MOVING SOUTHEAST AT 35 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
PALMYRA...WILMINGTON...CENTRAL PLAINS AND 7 MILES SOUTHWEST OF
BYBEE BY 455 PM EDT...
CARYSBROOK...FORK UNION...COHASSET AND STAGE JUNCTION BY 500 PM
EDT...
LAT...LON 3801 7830 3785 7811 3776 7817 3770 7826
3773 7830 3786 7844
$$
18What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 11, 3:24 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 11, 3:24 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 324 PM EDT FRI JUN 11 2004 .SYNOPSIS... BKDR CDFNT CONTS PUSHING SSW TNGT AND WELL S THRU NC SAT. SFC HI PRES FM SE CANADA BUILDS TO SRN NEW ENG CST BY SUN AFTN...THEN OFFSHR SUN NGT. SFC FNTL BNDRY RETURNS NNE AS WRMFNT MON INTO ERY TUE...FOLLOWED BY ANOTHER CDFNT CRSG RGN BY ERY WED. HI PRES BRINGS DRY/SEASONABLE CONDS LT NEXT WK. && .DISCUSSION... BKDR CDFNT (ALIGNED FM ABT EZF TO CPK ATTM) SLIPPING GRDLY SSW...AND EVENTUALLY SETTLES S AND SW OF FA BRDR LTR TNGT. LRG AREA OF RA ACRS PA AND CNTRL MD HEADING SE...WHL CNVTN STARTING TO POP NR/JUST S OF FNTL BNDRY IN WRMR AMS ACRS CNTRL-SRN WV/XTRM SW VA. AMS OVR SCNTRL VA AND INTR NE NC WAITING FOR TRIGGER TO KICKOFF CNVTN...AND WL HV TO WATCH FOR CONDS TO CHG QUIKLY ERY THIS EVE. AT ANY RATE...XPCTG WDSPD CVRG OF SHRAS/TSRAS NR/S OF FNTL BNDRY THIS EVE...PTNTLLY W/ VRY HVY RA/GSTY WNDS...N OF BNDRY...ESP NR BAY AND ON DELMARVA...RA/DZ. MID LVL SYS CAUSING WET WX TNGT...PUSHES OFFSHR ERY SAT. HOW MUCH CLRG FM THE N OCCURS STILL UNCERTAIN...GENLY MADE ONLY MINOR ADJSTMNTS TO PREV FCST SKY CVR SAT...WHICH PROMOTES CLRG CONDS MOST AREAS DURG AFTN HRS. HWVR...HV BEEN BURNED RECENTLY FOLLOWING CLRG TRENDS OF MDLS...AND CONDS ENDING UP CLDY/COOLER THAN XPCTD. TEMPS ONLY IN UPR 60S TO LWR/MID 70S. CONCERN OVR MARITIME CLDNS...AS LLVL FLO TURNS ESE SAT NGT INTO SUN...LVG PCLDY MOST AREAS FOR NOW. SUN MAY TURN OUT MSTLY CLDY AS LLVL FLO RMNS FM SE. NEXT CHC FOR PCPN MON THRU TUE AS COMBO PASSAGES OF WRMFNT/CDFNT OCCURS...B4 SUFFICIENT DRYING WED THRU LT NEXT WK. && .MARINE... SCAS FOR INCRSG SEAS FENWICK ISL TO CAPE CHARLES TNGT. && .AVIATION... SBY CONTS W/ LIFR/IFR CONDS THRU THE NGT...ELSW GENLY MVFR (IFR PSBL W/ CNVTN). && .PRELIMINARY POINT TEMPS/POPS... SBY 53 71 48 72 / 90 10 10 10 OXB 56 66 52 69 / 90 10 10 10 WAL 58 71 54 71 / 90 10 10 10 FVX 64 74 57 77 / 90 20 10 10 RIC 61 74 57 76 / 90 20 10 10 PTB 62 75 55 78 / 90 20 10 10 AKQ 62 74 53 77 / 90 20 10 10 PHF 63 71 57 74 / 90 20 10 10 ORF 67 70 60 72 / 90 20 10 10 ECG 68 73 58 76 / 90 20 10 10 && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...SCA ATLC CSTL WTRS FENWICK ISL TO CHINCOTEAGUE. VA...SCA ATLC CSTL WTRS CHINCOTEAGUE TO CAPE CHARLES LGT. NC...NONE. && 25/32
Hazardous weather outlook, Jun 11, 5:30 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT FRI JUN 11 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-120900- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN SEVERE THREAT WILL BE FROM DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BROWN THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:29 PM EDT | Severe Thunderstorm Warning | AKQ | City of Suffolk | 31 min |
| Jun 10, 8:47 PM EDT | Special Marine Warning | AKQ | 28 min | |
| Jun 10, 9:22 PM EDT | Special Marine Warning | AKQ | 28 min | |
| Jun 10, 9:48 PM EDT | Special Marine Warning | AKQ | 32 min | |
| Jun 11, 4:39 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 36 min |
| Jun 11, 5:50 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Prince Edward | 40 min |
| Jun 11, 6:21 PM EDT | Severe Thunderstorm Warning | AKQ | Nottoway | 24 min |
| Jun 11, 6:30 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield | 45 min |
| Jun 11, 6:51 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick | 39 min |
| Jun 11, 7:45 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, City of Emporia | 30 min |
| Jun 11, 7:56 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 34 min |
Nearby
Tornado Warnings in Virginia, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.